Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 30, 2021, 3:06 PM CDT for Clark County, Cumberland County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 3:06 PM CDT (20:06 UTC)
- Expired
- Aug 30, 2021, 4:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 40
Counties Clark County, IL, Cumberland County, IL
The radar
The Evansville,IN radar (KVWX), 114 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
317
WWUS83 KILX 302006
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
306 PM CDT Mon Aug 30 2021
ILZ056-057-061>063-066-068-302100-
Coles-Effingham-Clark-Shelby-Edgar-Cumberland-Crawford-
306 PM CDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of southern Coles,
northern Crawford, southeastern Edgar, Clark, southeastern Shelby,
Cumberland and northeastern Effingham Counties through 400 PM CDT...
At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marshall to Casey to near Neoga. Movement
was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Dennison around 310 PM CDT.
Martinsville around 320 PM CDT.
Montrose around 325 PM CDT.
Other locations in the path of these storms include Toledo, Jewett,
Greenup and West Union.
This includes the following highways...
Interstate 57 between mile markers 172 and 187.
Interstate 70 between mile markers 106 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3936 8753 3931 8762 3930 8760 3926 8761
3925 8759 3925 8757 3923 8757 3919 8762
3917 8762 3918 8778 3917 8848 3945 8846
3952 8754
TIME...MOT...LOC 2006Z 292DEG 17KT 3938 8758 3930 8802 3930 8843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NMBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 12:31 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 30, 12:31 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1231 PM CDT Mon Aug 30 2021 .SYNOPSIS... Issued at 1059 AM CDT Mon Aug 30 2021 Scattered showers and thunderstorms will develop along and south of the I-72 corridor today...while locations further north remain dry. High temperatures will top out in the middle 80s. && .UPDATE... Issued at 1059 AM CDT Mon Aug 30 2021 15z/10am surface map shows a nearly stationary frontal boundary draped along the I-72 corridor. A tropical airmass with dewpoints in the middle 70s remains in place south of the front, while drier air is filtering southward into the northern KILX CWA behind the boundary. Visible satellite imagery indicates bands of towering Cu along the front from near Danville to just south of Springfield. With MLCAPEs of 1500-2000J/kg focused across south-central Illinois, think broken lines of convection will develop ahead of the front this afternoon. Have updated PoPs to go with a dry forecast north of I-72...with high chance to likely PoPs south of I-72. Since deepest wind shear remains displaced well to the north of the best instability, do not think severe weather will occur. Main threats from the storms will be lightning and locally heavy downpours. Afternoon highs will reach the middle 80s. && .SHORT TERM...(Today and tonight) ISSUED AT 317 AM CDT Mon Aug 30 2021 Looking at current model analysis and radar imagery, the stalled out frontal boundary is close to the I-72 corridor...as noticed on radar by the line of developing showers and storms from sw of Jacksonville through Danville. This boundary will remain nearly stationary throughout today, due to the west-east upper level zonal flow. CAMs indicated two lines of convection expected to develop through the early morning, along I-72 and I-70. This trend is beginning to take shape, and is expected to fill-in through the morning. Not a total washout, but will need to monitor areas for potential training of cells. The southern portion of the CWA has a Marginal Risk of Excessive Rainfall today, while south of I-70 has a Slight Risk. Earlier indication was for 2 or more inches of precip across the SLGT risk area, however models continue to decrease overall precip amounts as remnants from Ida continue to track further se of the local area. This will stall the boundary out later tonight further to the south, however still anticipated to be in the southern third of Illinois. Convective activity is forecast to diminish overnight, however the chance will remain across the southern CWA. Remnants from Ida lift through the lower Mississippi River Valley overnight, before beginning to shift ne into the Tennessee Valley region heading into Tuesday. Temperatures overnight finally begin to cool off, as the frontal boundary and associated cooler air flow hold across the southern portion of the Midwest. .LONG TERM...(Tuesday through Sunday) ISSUED AT 317 AM CDT Mon Aug 30 2021 Heading into Tuesday the main story will be track of Ida remnants, and the cooler temperatures to move into the region for the remainder of the week. Ida remnants will track through the Tennessee Valley Tuesday, reaching the Appalachians during the afternoon Wednesday. With this track, all precipitation from the remnants are forecast to remain south and east of the local coverage area. Model track continues to shift eastward with this system as the stalled out frontal boundary dips further south across southern Illinois. Around the local area, the boundary will lift back northward as Ida remnants lift northeast. This will bring better precipitation opportunities to locations south of I-72, with best chances south of I-70. Total amounts continue to fluctuate, however seems upwards of 1.00-2.00 inches of rainfall will be possible over the next couple of days across southeast Illinois. Through south central Illinois, seems upwards of 1.00 inch, with the cutoff being north central Illinois. Once Ida moves into the Appalachians, this will allow the stalled boundary to exit the region Tuesday night. A break from the wet weather looks to arrive Wednesday and remain in place through the end of this week. High pressure will dominate the overall pattern, keeping much of the Midwest dry and seasonable. Some model discrepancy arrives for the weekend, as the chance for High pressure breakdown across the Midwest could occur. This would invite another opportunity for precipitation to the area, as a weak Low pressure system passes through central Illinois...as indicated by the ECMWF. Otherwise, if the High can remain in control as it moves to the east coast, precipitation could be lifting north of the local area falling across northern Illinois into southern Wisconsin. Temperatures throughout the week will be pleasant, back to near normal for this time of year. Highs will cool back into the upper 70s and low 80s, while overnight lows fall into the 50s and low 60s. Looking ahead to CPC outlooks, indications are pointing toward cooler temperatures leading into September. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1231 PM CDT Mon Aug 30 2021 Broken line of convection has developed just south of I-72 early this afternoon. The storms are slowly shifting E/SE and will not directly impact any of the central Illinois terminals: however, they are close enough to warrant VCTS at KDEC through 19z. Think the remainder of the afternoon/evening will be dry at the TAF sites before scattered showers/thunder potentially reach the I-72 terminals late tonight into early Tuesday. Based on forecast soundings, have included a period of MVFR ceilings at KSPI/KDEC/KCMI after 10z-12z. Further north, VFR conditions will prevail at both KPIA and KBMI through the entire 18z TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barnes SYNOPSIS...Barnes SHORT TERM...Baker LONG TERM...Baker AVIATION...Barnes
Hazardous weather outlook, Aug 30, 11:53 AM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1153 AM CDT Mon Aug 30 2021 ILZ027>031-036>038-311100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 1153 AM CDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated storms will be possible tonight. No severe weather is expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A few thunderstorms are possible on Tuesday. Severe weather is currently not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040>051-053-311100- Cass-Champaign-De Witt-Logan-Macon-Mason-Menard-Morgan-Piatt- Sangamon-Schuyler-Scott-Vermilion- 1153 AM CDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible through tonight. The potential of severe storms is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Periodic thunderstorms are possible Tuesday. Severe weather is currently not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ052-054>057-061>063-066>068-071>073-311100- Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby- 1153 AM CDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible through tonight. The potential of severe storms is low. However, locally heavy rainfall could cause some road flooding in low lying areas. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Periodic thunderstorms are possible Tuesday. Severe weather is currently not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
In the hours before
Local storm report, Aug 30, 1:15 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD 3 SSE CLAY CITY 38.65N 88.33W
08/30/2021 CLAY IL LAW ENFORCEMENT
WAYNE CO SHERIFF RECEIVED A REPORT THAT BIG
FOUR ROAD NORTH OF ANGLING ROAD IS FLOODED.
&&Special weather statement, Aug 30, 2:28 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lincoln IL
228 PM CDT Mon Aug 30 2021
ILZ054-056-057-061>063-066-302000-
Coles-Effingham-Clark-Moultrie-Shelby-Edgar-Cumberland-
228 PM CDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of Coles, southern
Edgar, southeastern Moultrie, Clark, southeastern Shelby, Cumberland
and northwestern Effingham Counties through 300 PM CDT...
At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dennison to near Cowden. Movement was
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Vermilion and Dennison around 235 PM CDT.
This includes the following highways...
Interstate 57 between mile markers 165 and 194.
Interstate 70 between mile markers 108 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3931 8762 3911 8880 3922 8880 3922 8888
3936 8898 3952 8846 3970 8755 3967 8753
3936 8753
TIME...MOT...LOC 1928Z 332DEG 12KT 3951 8750 3927 8877
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NMBSpecial weather statement, Aug 30, 3:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
306 PM CDT Mon Aug 30 2021
ILZ056-057-061>063-066-068-302100-
Coles-Effingham-Clark-Shelby-Edgar-Cumberland-Crawford-
306 PM CDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of southern Coles,
northern Crawford, southeastern Edgar, Clark, southeastern Shelby,
Cumberland and northeastern Effingham Counties through 400 PM CDT...
At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marshall to Casey to near Neoga. Movement
was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Dennison around 310 PM CDT.
Martinsville around 320 PM CDT.
Montrose around 325 PM CDT.
Other locations in the path of these storms include Toledo, Jewett,
Greenup and West Union.
This includes the following highways...
Interstate 57 between mile markers 172 and 187.
Interstate 70 between mile markers 106 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3936 8753 3931 8762 3930 8760 3926 8761
3925 8759 3925 8757 3923 8757 3919 8762
3917 8762 3918 8778 3917 8848 3945 8846
3952 8754
TIME...MOT...LOC 2006Z 292DEG 17KT 3938 8758 3930 8802 3930 8843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NMBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:37 AM CDT | Flash Flood Warning | ILX | Clay, Richland | 3 hr |
| Aug 30, 12:53 PM CDT | Areal Flood Advisory | ILX | Edgar, Vermilion | 3 hr |
| Aug 30, 2:28 PM CDT | Special Weather Statement | ILX | Clark, Coles, Cumberland, Shelby | 32 min |
| Aug 30, 2:47 PM CDT | Areal Flood Advisory | ILX | Clay | 3 hr |
| Aug 30, 3:16 PM CDT | Areal Flood Advisory | ILX | Clark, Coles, Edgar | 3 hr |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.